# SDR 98ZZZX1998

- Difficulty date: April 17, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N8213U
- Make and model: Cessna 172F
- Aircraft serial: 17252113
- System (JASC): 2823 · Fuel Selector/Shut-Off Valve
- Part: Valve
- Part number: 0513120200
- Condition: Failed
- Location: Fuel Select
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

AIRCRAFT BROUGHT IN BECAUSE FUEL VALVE WOULD NOT DRAW FROM PROPER TANK.  VALVE HAD BEEN WORKED ON 2 TIMES BEFORE BY OTHER SHOPS.  OPTED TO REPLACE VALVE WITH NEW PART.  A NEW VALVE OBTAINED FROM CESSNA.  INSTALLED NEW VALVE AND IT WOULD NOT SHUT THE FUEL OFF.  A SECOND VALVE WAS SHIPPED WITH THE SAME RESULT.  CESSNA TECH SUPPORT WAS CALLED.  CESSNA TESTED THEIR STOCK AND 4 OF THE 5 VALVES TESTED FAILED OUT OF THE BOX.  THE ONE VALVE THAT TESTED GOOD WAS SHIPPED AND INSTALLED.  THAT  VALVE FAILED AFTER MANY TANK SWITCH CYCLES.  CESSNA WENT TO VENDOR AND HAD A VALVE BUILT, TESTED, AND SHIPPED. SUBMITTER INSTALLED VALVE AND IT WORKED.  TIME ON 3 BAD VALVES:  ZERO.
